Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had endocarditis surgery. Prescribed to take Metoprolol till October. Should I continue taking Metoprolol?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
When I was discharged from the hospital for endocarditis surgery on August 21, I was presciribed
Metoprolol (2 tablets per day) The prescription will run out on October 19. Must I continue to take this medication past Oct. 19?
Posted Wed, 30 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 29 hours later
Brief Answer:
please see details.

Detailed Answer:
Dear Sir
Although it is not clear from your query that what was the exact indication for prescribing metoprolol, however it is a beta-blocker and is never withdrawn suddenly. It is always tapered off slowly (in case it is to be withdrawn). Hence possibly you will have to take it beyond 19th October. It is only withdrawn suddenly if it has some life threatening or serious side effects.
The common cardiac indications for metoprolol are high blood pressure, rhythm disorders of heart and heart failure.
If you can upload the discharge summary or your complete diagnosis, I will be able to throw more light on this.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor